Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Pueblo, CO

April 13, 2010Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 13, 2010, 7:13 PM MDT for Kiowa County, Colorado. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2010, 7:13 PM MDT (01:13 UTC)
Expired
Apr 13, 2010, 8:15 PM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 7:24 PM MDTHAIL 1.25Eads, CO
Apr 13, 7:27 PM MDTHAIL 0.75Eads, CO
Apr 13, 7:54 PM MDTHAIL 19 N Brandon, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3626 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS55 KPUB 140113
SVRPUB
COC061-140215-
/O.NEW.KPUB.SV.W.0002.100414T0113Z-100414T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT TUE APR 13 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT

* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EADS...OR 29 MILES NORTHWEST OF LAMAR...AND MOVING NORTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3830 10285 3849 10299 3861 10276 3861 10228
TIME...MOT...LOC 0113Z 237DEG 28KT 3848 10281
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
849 
WWUS55 KPUB 140130
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT TUE APR 13 2010

COC061-140215-
/O.CON.KPUB.SV.W.0002.000000T0000Z-100414T0215Z/
KIOWA CO-
730 PM MDT TUE APR 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 815 PM MDT...

AT 726 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EADS...OR 29 MILES
NORTH OF LAMAR...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...AT 724 PM MDT PING BALL SIZE HAIL WAS REPORTED IN EADS 
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3832 10283 3843 10293 3861 10273 3861 10228
TIME...MOT...LOC 0130Z 226DEG 25KT 3851 10269
WIND...HAIL 60MPH 1.50IN

$$
987 
WWUS55 KPUB 140147
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT TUE APR 13 2010

COC061-140215-
/O.CON.KPUB.SV.W.0002.000000T0000Z-100414T0215Z/
KIOWA CO-
747 PM MDT TUE APR 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 815 PM MDT...

AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTH OF CHIVINGTON...OR 34 MILES NORTH OF LAMAR...MOVING NORTHEAST 
AT 30 MPH. ANOTHER PIECE OF THE STORMS WAS LOCATED 12 MILES 
SOUTHWEST OF EADS...MOVING NORTHEAST AROUND 35 MPH. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3832 10283 3843 10293 3861 10264 3861 10228
TIME...MOT...LOC 0146Z 226DEG 25KT 3858 10257
WIND...HAIL 60MPH 1.00IN

$$
849 
WWUS55 KPUB 140206
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT TUE APR 13 2010

COC061-140216-
/O.EXP.KPUB.SV.W.0002.000000T0000Z-100414T0215Z/
KIOWA CO-
806 PM MDT TUE APR 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY WILL
EXPIRE AT 815 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN KIOWA COUNTY UNTIL 9 PM MDT.

LAT...LON 3832 10283 3843 10293 3861 10264 3861 10228
TIME...MOT...LOC 0206Z 226DEG 25KT 3868 10244

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:56 PM MDT, 17 minutes earlier.

Area forecast discussion, Apr 13, 6:56 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
656 PM MDT TUE APR 13 2010

.UPDATE...
JUST FINISHED AN UPDATE OF ALL GRIDS AND PRODUCTS TO 1)REMOVE
HIGH WIND WARNING FROM THE I-25 CORRIDOR AND 2) REMOVE
THUNDERSTORM CHANCES OVER ZONES WEST OF THE DRY LINE. SEVERE
THREAT CONTINUES EAST OF THE DRY LINE...THOUGH MOST REPORTS FROM
STRONGEST STORMS OVER KIOWA COUNTY SUGGEST ONLY LARGE AMOUNTS OF
NICKEL TO DIME SIZE HAIL SO FAR. STILL SOME GUSTS TO 50 KNOTS
AROUND KLAA...SO WILL KEEP HIGH WIND WARNING UP OVER THE PLAINS
THROUGH MID EVENING. --PETERSEN

&&

.PREV DISCUSSION... /ISSUED 332 PM MDT TUE APR 13 2010/

SHORT TERM...
(TONIGHT AND WEDNESDAY)

WILL KEEP THIS BRIEF DUE TO ONGOING ACTIVE WEATHER.  HAVE RECENTLY
EXPANDED EXISTING RED FLAG WARNING TO ALSO INCLUDE FIRE WEATHER ZONE
226(NORTHERN EL PASO COUNTY) AND HAVE HOISTED A HIGH WIND WARNING
FOR PUBLIC ZONES 83>86...89 AND 93>99 UNTIL 9 PM MDT.

SHORT TERM METEOROLOGICAL ISSUES IN ADDITION TO PREVIOUSLY MENTIONED
ONGOING FIRE WEATHER AND HIGH WIND CONCERNS INCLUDE POPS...INCLUDING
POTENTIAL NEAR SEVERE TO SEVERE THUNDERSTORMS...ESPECIALLY OVER
PORTIONS OF ZONES 89 AND 93>99 AND TEMPERATURES.

RECENT NEAR REAL-TIME MESOANALYSIS OVER THE FAR EASTERN PLAINS
INDICATES THAT 20Z MULI'S ARE IN THE -2 TO -5 RANGE...MUCAPES ARE IN
THE 1000 TO 2000 J/KG IN COMBINATION WITH BULK SHEARS OF AROUND 30
KNOTS.  LATEST MODELS SUGGEST THAT CONVECTIVE STORMS SHOULD DEVELOP
OVER THE FAR SOUTHEASTERN COLORADO PLAINS FROM LATER THIS AFTERNOON
INTO THIS EVENING AND HAVE ADDED SOME EVENING SEVERE WORDING INTO
THE IMPENDING GRIDS/ZONES TO ACCOUNT FOR THIS POSSIBILITY.  AREAS TO
THE WEST OF THIS AREA SHOULD NOTE GENERALLY LOW-GRADE TO NIL POPS
TONIGHT.

BY WEDNESDAY AFTERNOON...ANOTHER ROUND OF STRONG TO POSSIBLY NEAR
SEVERE/SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER EASTERN
PORTIONS OF THE CWFA...ESPECIALLY FAR EASTERN SECTIONS...WHILE
WESTERN AREAS REMAIN DRY.  FINALLY...TEMPERATURES A CATEGORY OR TWO
COOLER ARE EXPECTED OVER MOST AREAS TOMORROW.

LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

WED NIGHT A PLUME OF MSTR WL CONTINUE STREAMING OVR MAINLY THE FAR
SOUTHEASTERN COLORADO PLAINS THRU THE NIGHT...WITH A WEAK SHRTWV
TROF TRACKING ACRS THE FAR SE CORNER OF THE STATE. AS A RESULT
THERE SHOULD BE THE POTENTIAL FOR ISOLD TO SCT SHOWERS AND TSTMS
ACRS THE SOUTHEAST PLAINS...ESPECIALLY IN THE THE EVENING HOURS.
THU ANOTHER WEAK SHORTWAVE TROF WL MOVE ACRS THE SE PLAINS AND A
FRONT WL ALSO MOVE SOUTH INTO THE AREA...WITH LOW LEVEL UPSLOPE
FLOW DEVELOPING. THERE WL BE ENOUGH MSTR STILL OVR THE SE
PLAINS...THAT WITH THE UPSLOPE FLOW WE WL LIKELY SEE ISOLD TO SCT
SHOWERS AND STORMS DEVELOP ALONG AND NR THE SERN MTS AND COULD SEE
SOME ACRS ALL THE REST OF THE SE PLAINS...WHILE WRN AREAS SHOULD
BE DRY. THU WL BE ANOTHER WARM DAY WITH HIGHS OVR THE LOWER
ELEVATIONS AND THE HIGH VALLEYS MAINLY IN THE 60S TO LOWER 70S.
THE INFLUENCES OF THE SHRTWV TROF AND UPSLOPE ARE EXPECTED TO
CONTINUE THRU THE NIGHT WITH CHANCES FOR PCPN. ON FRIDAY AN UPR
RIDGE WL BE OVR THE AREA...WITH AN UPR TROF LYING FROM WRN NV TO
BAJA CA. SOUTHERLY FLOW WL BE BRINGING MSTR UP OVR THE FORECAST
AREA ON FRI AND SHOULD SEE ISOLD TO SCT PCPN MOST OF THE AREA IN
THE AFTERNOON. FRI NIGHT THAT UPR TROF TO OUR WEST WL MOVE OVR CO
AND WL BE TRANSLATING EWRD ACRS THE AREA THRU THE DAY SAT...WITH
PROBABLY WIDESPREAD CHANCES FOR PCPN. TEMPS BOTH FRI AND SAT WL BE
COOLER...MAINLY UPR 50S TO LOWER 60S FOR HIGHS. THERE ARE
SIGNIFICANT MODEL DIFFERENCES SUN THRU TUE SO WL NOT MAKE MANY
CHANGES AND WL KEEP SOME ISOLD POPS IN THE FORECAST.

AVIATION...

CONTINUED STRONG AND GUSTY WINDS...AT TIMES GUSTING TO NEAR 60 MPH
AT THE KCOS AND KPUB AND 50 MPH AT KALS IS THE PRIMARY CONCERN OVER
THE TAF SITES TONIGHT...ESPECIALLY UNTIL APPROXIMATELY 03Z/14TH.
AFTER 03Z/14TH EXPECT WINDS TO DECREASE RATHER RAPIDLY.  ISOLATED TO
SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE TONIGHT...ESPECIALLY OVER THE FAR SOUTHEASTERN COLORADO
PLAINS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ089-093>099.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ226>232.

&&

10/23
Hazardous weather outlook, Apr 13, 6:44 PM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT TUE APR 13 2010

COZ058>089-093>099-150045-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
644 PM MDT TUE APR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE EARLY
THIS EVENING ACROSS THE SOUTHEAST PLAINS. SEVERAL WIND GUSTS TO
BETWEEN 55 AND 65 MPH HAVE ALREADY BEEN REPORTED ACROSS SOUTHEAST
COLORADO TODAY WITH THE STRONGEST GUSTS REPORTED AROUND THE
LAMAR AREA. THESE GUSTS ARE EXPECTED TO CONTINUE THROUGH THE LATE
AFTERNOON AND EVENING.

STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT IN HIGH FIRE
DANGER ALONG THE INTERSTATE 25 CORRIDOR AND ADJACENT PLAINS. THESE
CONDITIONS WILL BE MOST EXTREME ALONG AND WEST OF A DRY LINE
LOCATED FROM HASWELL...TO LA JUNTA TO KIM. EXPLOSIVE FIRE GROWTH
WILL BE POSSIBLE SHOULD ANY FIRES START.

EAST OF THE DRY LINE...STRONG THUNDERSTORMS WILL BE POSSIBLE
ACROSS PORTIONS OF KIOWA...BENT...PROWERS...AND BACA COUNTIES.
THUNDERSTORMS MAY HELP ENHANCE THE ALREADY WINDY CONDITIONS
RESULTING IN GUSTS OVER 60 MPH. HAIL UP TO 1 INCH IN DIAMETER AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. THE
AREA WITH THE GREATEST POTENTIAL FOR STRONG THUNDERSTORMS WILL BE
ACROSS KIOWA COUNTY.

ANOTHER 1 TO 3 INCHES OF SNOWFALL WILL BE POSSIBLE ACROSS THE
CENTRAL MOUNTAINS BEFORE THE SYSTEM EXITS THE AREA LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HEALTHY PLUME OF GULF MOISTURE IS FORECAST TO STREAM ACROSS TEXAS
AND UP ACROSS THE SOUTHEAST CORNER OF COLORADO. AS THIS DRY LINE
WAVERS BACK AND FORTH...IT WILL SERVE AS THE FOCUS AREA FOR
ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY THROUGH MONDAY.
THUNDERSTORM ACTIVITY IS EXPECTED TO BE RESTRICTED TO THE FAR
SOUTHEAST CORNER OF THE STATE ON WEDNESDAY...BUT THEN SPREAD
ACROSS ALL OF THE PLAINS ON THURSDAY AND FRIDAY. AN UPPER
DISTURBANCE FORECAST TO MOVE ACROSS THE ROCKIES ON SATURDAY WILL
TAP INTO THE AVAILABLE MOISTURE...HELPING TO SPARK CONVECTION OVER
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND
EVENING.

10/23

In the hours before

Local storm report, Apr 13, 2:43 PM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     NON-TSTM WND GST 1 SSE ALAMOSA           37.46N 105.87W
04/13/2010  M51 MPH          ALAMOSA            CO   ASOS

&&

RMG
Local storm report, Apr 13, 3:57 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     NON-TSTM WND GST LAMAR                   38.08N 102.62W
04/13/2010  M60 MPH          PROWERS            CO   ASOS

&&

RMG
Local storm report, Apr 13, 4:15 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     NON-TSTM WND GST 4 NNE BLENDE            38.29N 104.50W
04/13/2010  M48.00 MPH       PUEBLO             CO   ASOS

1248 PM     NON-TSTM WND GST 3 ESE HOEHNE            37.26N 104.34W
04/13/2010  M56.00 MPH       LAS ANIMAS         CO   ASOS

            TRINIDAD ASOS

1256 PM     NON-TSTM WND GST 2 S PETERSON AFB        38.80N 104.70W
04/13/2010  M66.00 MPH       EL PASO            CO   ASOS

            COLORADO SPRINGS ASOS

0108 PM     NON-TSTM WND GST 7 SSE SPRINGFIELD       37.31N 102.59W
04/13/2010  M55.00 MPH       BACA               CO   ASOS

0124 PM     NON-TSTM WND GST 5 NNE LA JUNTA          38.05N 103.51W
04/13/2010  M54.00 MPH       OTERO              CO   ASOS

&&

KT
Local storm report, Apr 13, 4:17 PM MDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     NON-TSTM WND GST 4 NNE BLENDE            38.29N 104.50W
04/13/2010  M48.00 MPH       PUEBLO             CO   ASOS

0746 AM     NON-TSTM WND GST 6 W WESTCLIFFE          38.13N 105.58W
04/13/2010  M80.00 MPH       CUSTER             CO   TRAINED SPOTTER

1248 PM     NON-TSTM WND GST 3 ESE HOEHNE            37.26N 104.34W
04/13/2010  M56.00 MPH       LAS ANIMAS         CO   ASOS

            TRINIDAD ASOS

1256 PM     NON-TSTM WND GST 2 S PETERSON AFB        38.80N 104.70W
04/13/2010  M66.00 MPH       EL PASO            CO   ASOS

            COLORADO SPRINGS ASOS

0108 PM     NON-TSTM WND GST 7 SSE SPRINGFIELD       37.31N 102.59W
04/13/2010  M55.00 MPH       BACA               CO   ASOS

0121 PM     NON-TSTM WND GST 1 SSE ALAMOSA           37.46N 105.87W
04/13/2010  M51.00 MPH       ALAMOSA            CO   ASOS

0124 PM     NON-TSTM WND GST 5 NNE LA JUNTA          38.05N 103.51W
04/13/2010  M54.00 MPH       OTERO              CO   ASOS

0228 PM     NON-TSTM WND GST LAMAR                   38.08N 102.62W
04/13/2010  M60.00 MPH       PROWERS            CO   ASOS

&&

KT
Special weather statement, Apr 13, 6:12 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT TUE APR 13 2010

COZ093-095>098-140045-
EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAMAR
VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA
COUNTY-
612 PM MDT TUE APR 13 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN BENT COUNTY IN SOUTHEAST COLORADO
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO
  EXTREME NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF STRONG THUNDERSTORMSS ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF EADS TO 6 MILES NORTHEAST OF CHERAW...WHICH WAS MOVING
TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.
  HASWELL
  CHERAW.
  EADS.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Apr 13, 7:09 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
709 PM MDT TUE APR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             9 ESE ARLINGTON         38.28N 103.18W
04/13/2010  E0.88 INCH       KIOWA              CO   PUBLIC

0700 PM     HAIL             6 WNW EADS              38.51N 102.88W
04/13/2010  E0.88 INCH       KIOWA              CO   PUBLIC

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:20 PM MDTSevere Thunderstorm WarningPUBKiowa55 min
Apr 13, 8:03 PM MDTSevere Thunderstorm WarningPUBKiowa35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.